Answer: Unfortunately, based on your description I am not certain what is happening. If the yellowing and wilting coincided with applying the fertilizer then I would suspect an overdose of that. If it was a foliar application you could try rinsing off the leaves; if it was a granular application you can try to scrape it off the soil surface or you might try leaching it out of the soil by watering heavily and letting it drain, repeat several times in quick succession. Too, you would not want to be fertilizing much this late in the season as they need to begin slowing down in preparation for being brought indoors.
Another possibility since the symptoms were sudden, is that something affected the tuber beneath the soil and damaged it or caused it to rot. You might dig down carefully and take a look. Sometimes a bacterial or fungal infection can do this, and also make sure that the drain holes in the ottom of the container are functioning -- overwatering can cause damage signaled by yellowing and wilting.
I am not sure how your nighttime temperatures have been but if the yellowing plants are in a more exposed location and you have suddenly had nights under 50 degrees, it may be related to cold exposure.
Since I am only able to make guesses from a distance, and you have a lot of these plants, I would strongly suggest you work with your county extension to try to identify the cause. Once you know that, you can determine how to proceed. I hope it is nothing too serious.
Q&A Library Searching Tips